Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2008, 3:07 PM MDT for El Paso County, Teller County, Colorado. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 3:07 PM MDT (21:07 UTC)
- Expired
- Jul 3, 2008, 4:15 PM MDT
- In force
- 68 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Teller County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 032107
SVRPUB
COC041-119-032215-
/O.NEW.KPUB.SV.W.0106.080703T2107Z-080703T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES NORTHEASTERN COLORADO SPRINGS...
* UNTIL 415 PM MDT...
* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF PALMER LAKE...OR ABOUT 19 MILES NORTHWEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 12 MPH.
* LOCATIONS IMPACTED INCLUDE...
AIR FORCE ACADEMY.
PALMER LAKE.
MONUMENT.
NORTHEASTERN COLORADO SPRINGS.
PEYTON.
FALCON.
CALHAN.
BLACK FOREST.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3914 10507 3913 10406 3893 10405 3892 10474
3912 10513
TIME...MOT...LOC 2108Z 243DEG 10KT 3908 10502
$$4 follow-up statements
000
WWUS55 KPUB 032121
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MDT THU JUL 3 2008
COC041-119-032215-
/O.CON.KPUB.SV.W.0106.000000T0000Z-080703T2215Z/
TELLER CO-EL PASO CO-
321 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO AND NORTHEASTERN TELLER COUNTIES...
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
PALMER LAKE...OR 16 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
PALMER LAKE.
AIR FORCE ACADEMY.
MONUMENT.
PEYTON.
FALCON.
CALHAN.
BLACK FOREST.
NORTHEASTERN COLORADO SPRINGS.
LAT...LON 3914 10507 3913 10406 3893 10405 3892 10474
3912 10513
TIME...MOT...LOC 2121Z 263DEG 9KT 3906 10498
$$000
WWUS55 KPUB 032142
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT THU JUL 3 2008
COC041-119-032215-
/O.CON.KPUB.SV.W.0106.000000T0000Z-080703T2215Z/
TELLER CO-EL PASO CO-
341 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO AND NORTHEASTERN TELLER COUNTIES...
AT 342 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR MONUMENT...OR 13 MILES NORTHWEST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
AIR FORCE ACADEMY.
MONUMENT.
EXTREME NORTHWESTERN COLORADO SPRINGS.
PEYTON.
FALCON.
CALHAN.
BLACK FOREST.
LAT...LON 3914 10507 3913 10406 3893 10405 3892 10474
3912 10513
TIME...MOT...LOC 2141Z 263DEG 9KT 3904 10492
$$000
WWUS55 KPUB 032159
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT THU JUL 3 2008
COC041-119-032215-
/O.CON.KPUB.SV.W.0106.000000T0000Z-080703T2215Z/
TELLER CO-EL PASO CO-
359 PM MDT THU JUL 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN EL PASO AND NORTHEASTERN TELLER COUNTIES...
AT 400 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR MONUMENT...OR 12 MILES NORTH OF COLORADO SPRINGS...AND
WAS MOVING TOWARD THE EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
EXTREME NORTHWESTERN COLORADO SPRINGS.
PEYTON.
FALCON.
CALHAN.
BLACK FOREST.
LAT...LON 3914 10507 3913 10406 3893 10405 3892 10474
3912 10513
TIME...MOT...LOC 2159Z 263DEG 9KT 3905 10486
$$000
WWUS55 KPUB 032214
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
414 PM MDT THU JUL 3 2008
COC041-119-032221-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-080703T2215Z/
TELLER CO-EL PASO CO-
411 PM MDT THU JUL 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EL PASO AND
NORTHEASTERN TELLER COUNTIES EXPIRES AT 415 PM MDT...
LIGHTNING...WIND GUSTS TO 40 MPH...AND RAIN SHOWERS ARE STILL
POSSIBLE ACROSS NORTHEAST EL PASO COUNTY.
LAT...LON 3914 10507 3913 10406 3893 10405 3892 10474
3912 10513
TIME...MOT...LOC 2211Z 263DEG 9KT 3905 10482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:37 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 3, 2:37 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU JUL 3 2008 .SHORT TERM... (TODAY AND TONIGHT) ...THE MAIN CHALLENGE IS THE AMOUNT AND STRENGTH OF CONVECTION ON THE PLAINS...THE PALMER DIVIDE AND THE EASTERN MOUNTAINS... .CURRENTLY... DAYTIME CONVECTION WITH A WEAKENING CAP ALONG THE I 25 CORRIDOR MAKES SCATTERED THUNDERSTORMS LIKELY. EVEN THOUGH THERE IS WEAK SHEAR...THERE IS PLENTY OF CAPE AND DECREASING CINS TO ALLOW FOR THE POSSIBILITY OF SEVERE WEATHER. WITH UPSLOPE SURFACE FLOW AND A WEAK SYNOPTIC SYSTEM...THERE SEEMS TO BE NOT ENOUGH INHIBITION TO STOP THE SUMMERTIME CONVECTION. SINCE THERE IS NO SYNOPTIC FORCING THE CONVECTION WILL BE CONTAINED TO THE PALMER DIVIDE...THE EASTERN SLOPED MOUNTAINS ESPECIALLY THE SOUTH EASTERN RANGES...AND PERHAPS ALONG A BOUNDARY IN THE SOUTHERN EASTERN PLAINS. .TONIGHT AND TOMORROW...THE CONVECTION SHOULD CONTINUE INTO THE EARLY EVENING HOURS. THIS WILL END AROUND 6Z...SO I KEPT POPS UP ACCORDINGLY. THE CONVECTION SHOULD THEN DISSIPATE AND THE EVENING LOOKS TO BE FAIRLY QUIET. THE NAM AND GFS ARE VERY SIMILAR IN THEIR DEW POINTS...AND THE ADJUSTED MET SEEMED TO HAVE A HANDLE ON THE WINDS. NOT LOOKING FOR ANY MAJOR GUSTS AS A RIDGE WILL CONTINUE TO BUILD OVER THE AREA TOMORROW. THE TEMPERATURES WILL INCREASE WITH THE SOUTHERN I 25 CORRIDOR AND THE EASTERN PLAINS BEING IN THE 90S. WITH THE RIDGE ENTRENCHED THE ONLY CHANCE FOR POPS TOMORROW AFTERNOON WILL BE IN THE MOUNTAINS...ALONG THE PALMER DIVIDE AND STRETCHING ACROSS THE SOUTHERN EASTERN PLAINS. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) WITH RIDGE AXIS OVERHEAD FRIDAY NIGHT...WOULD EXPECT SPARSE DAYTIME CONVECTION TO END QUICKLY IN THE EVENING...WITH MOST AREAS CLEARING BY MIDNIGHT. UPPER RIDGE GETS FLATTENED SLIGHTLY SATURDAY...AS FIRST IN A SERIES OF WEAK SHORT WAVES EJECTS INTO THE PLAINS SATURDAY EVENING. MOISTURE STILL LOOKS RATHER LIMITED DURING THE DAY...BUT WITH INCREASED UPWARD MOTION THERE SHOULD BE ENOUGH RESIDUAL MOISTURE/INSTABILITY FOR SLIGHTLY BETTER COVERAGE OF TSRA IN THE AFTERNOON. COULD SEE CONVECTION LINGER INTO SATURDAY EVENING OVER THE EAST...AS INITIAL WEAK NORTHERLY SURGE ADVECTS SOME HIGHER DEWPOINTS TOWARD THE MOUNTAINS. MOISTURE AND UPSLOPE DEEPEN OVER THE EAST ON SUNDAY...AND WITH FAIRLY STRONG TROUGH MOVING ACROSS THE STATE IN THE AFTERNOON...WOULD EXPECT A CONTINUED UPTURN IN CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS. NUDGED UP POPS AND LOWERED MAX TEMPS SLIGHTLY SUNDAY AFTERNOON. NICE UPSLOPE AND MOISTURE OVER THE EAST AGAIN MONDAY...BUT AREA MAY BE ON THE BACK SIDE OF THE UPPER WAVE...WITH WEAK SUBSIDENCE LIMITING CONVECTION. SUBTLE DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING POSITION OF UPPER RIDGE LEAD TO SOME UNCERTAINTY IN CONVECTIVE CHANCES FOR THE TUE-THU FORECAST...WITH EUROPEAN SOLUTION SLIGHTLY COOLER/MOISTER THAN THE GFS...AS THE UPPER RIDGE IN THE EURO REMAINS JUST WEST OF THE AREA. GFS LOOKS HOTTER AND DRIER...THOUGH WEAK UPPER TROPOSPHERIC LOW COULD PLAY A ROLE IN ENHANCING/SUPPRESSING CONVECTION AS IT WANDERS AROUND TRAPPED UNDER THE RIDGE. WENT WITH THE GENERIC SUMMERTIME FORECAST OF HOT TEMPS AND SLIGHT CHANCES FOR PRECIP...PRETTY STANDARD FOR EARLY JULY. --ETP && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA WITH VFR TO MVFR CIGS POSSIBLE WITH THUNDERSTORMS ALONG WITH HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...AND LOCALLY HEAVY RAINFALL. THE AREA WITH THE GREATEST LIKELIHOOD FOR STRONG TO SEVERE THUNDERSTORM WILL BE ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...INCLUDING THE KCOS TAF SITE. THUNDERSTORMS WILL DIMINISH AFTER 06Z WITH GRADUALLY CLEARING SKIES. NOT EXPECTED MUCH STRATUS REDEVELOPMENT FOR THE TAF SITES...THOUGH COULD SEE SOME PATCHY MVFR STRATUS REDEVELOP NEAR THE COLORADO KANSAS BORDER. ISOLATED AFTN THUNDERSTORMS WILL BE POSSIBLE AGAIN ON FRIDAY. LOW LEVEL MOISTURE WILL DECREASE ON FRIDAY THOUGH ENOUGH RESIDUAL MOISTURE WILL LINGER FOR ISOLATED THUNDERSTORMS. ERRATIC GUSTY WINDS WILL BE POSSIBLE NEAR THUNDERSTORMS ALONG WITH LIGHT RAINFALL. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/10
Hazardous weather outlook, Jul 3, 6:34 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT THU JUL 3 2008 COZ058>089-093>099-041245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY MOVE SLOWLY...AND PRODUCE LOCALLY HEAVY RAINFALL. OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...A FEW STORMS MAY BECOME SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS TO 60 MPH AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ONLY ISOLATED THUNDERSTORMS ARE EXPECTED ON FRIDAY...MAINLY OVER THE HIGHER TERRAIN. THERE WILL BE A GREATER CHANCE FOR STORMS SATURDAY AND SUNDAY AS A COUPLE OF WEAK DISTURBANCES MOVE THROUGH THE NORTHERN ROCKIES. OVER THE EASTERN PLAINS...A COUPLE OF THESE STORMS COULD BE ON THE STRONG SIDE...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS IN ADDITION TO THE LIGHTNING THREAT. THE CHANCE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:04 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero | 116 min |
| Jul 2, 10:05 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Kiowa, Otero | 110 min |
| Jul 3, 12:56 AM MDT | Areal Flood Advisory | PUB | Bent | 3 hr |
| Jul 3, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 30 min |
| Jul 3, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 57 min |
| Jul 3, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 53 min |
| Jul 3, 3:19 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 56 min |
| Jul 3, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Huerfano, Pueblo | 57 min |
| Jul 3, 4:41 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
| Jul 3, 5:15 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.